Alert archive / Tennessee / Wind Advisories in 2010

Wind Advisory 9, NWS Morristown, TN

February 25, 201011 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Feb 25, 2010, 3:37 PM EST for 11 counties in Tennessee; 7 counties in Virginia. It took effect at Feb 26, 2010, 12:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2010, 3:37 PM EST (20:37 UTC)
In effect from
Feb 26, 2010, 12:00 AM EST
Expired
Feb 26, 2010, 3:05 PM EST
In force
15 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS74 KMRX 252037
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EST THU FEB 25 2010

...STRONG AND GUSTY WEST TO NORTHWEST WINDS DEVELOPING TONIGHT...

.A TIGHTENING PRESSURE GRADIENT OVERNIGHT WILL CAUSE WEST TO
NORTHWEST WINDS TO INCREASE TO BETWEEN 15 AND 30 MPH BY MIDNIGHT.
WINDS WILL GUST TO 35 TO 45 MPH AT TIMES INTO FRIDAY AFTERNOON.

THESE STRONG AND GUSTY WINDS WILL MAINLY AFFECT SOUTHWESTERN
VIRGINIA AND THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE...
INCLUDING THE SMOKY MOUNTAINS.

TNZ015>017-041-042-044-046-072-074-VAZ001-002-005-006-008-260500-
/O.NEW.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/
HANCOCK-HAWKINS-SULLIVAN-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...CADES COVE...
GATLINBURG...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
337 PM EST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
FRIDAY. 

* WEST TO NORTHWEST WINDS WILL INCREASE BY MIDNIGHT AND BE STRONG
  AND GUSTY INTO FRIDAY AFTERNOON.

* WEST TO NORTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED...WITH
  GUSTS UP TO 40 MPH AT TIMES.

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. 

&&

$$

TNZ018-043-045-047-260500-
/O.NEW.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN
337 PM EST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
FRIDAY. 

* WEST TO NORTHWEST WINDS WILL INCREASE BY MIDNIGHT AND BE STRONG
  AND GUSTY INTO FRIDAY AFTERNOON.

* WEST TO NORTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH
  GUSTS UP TO 45 MPH AT TIMES.

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. 

&&

$$

TG
4 follow-up statements
037 
WWUS74 KMRX 260411 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1111 PM EST THU FEB 25 2010

...STRONG AND GUSTY WEST TO NORTHWEST WINDS DEVELOPING TONIGHT...

.A TIGHTENING PRESSURE GRADIENT OVERNIGHT WILL CAUSE WEST TO
NORTHWEST WINDS TO INCREASE TO BETWEEN 15 AND 30 MPH OVERNIGHT.
WINDS WILL GUST TO 35 TO 45 MPH AT TIMES INTO FRIDAY AFTERNOON.

THESE STRONG AND GUSTY WINDS WILL MAINLY AFFECT SOUTHWESTERN
VIRGINIA AND THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE...
INCLUDING THE SMOKY MOUNTAINS.

TNZ015>017-041-042-044-046-072-074-VAZ001-002-005-006-008-260930-
/O.CON.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/
HANCOCK-HAWKINS-SULLIVAN-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...CADES COVE...
GATLINBURG...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
1111 PM EST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY. 

* WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT AND BE 
  STRONG AND GUSTY INTO FRIDAY AFTERNOON. 

* WEST TO NORTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED...WITH 
  GUSTS UP TO 40 MPH AT TIMES. 

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TNZ018-043-045-047-260930-
/O.CON.KMRX.WI.Y.0009.100226T0500Z-100226T2100Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN
1111 PM EST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY. 

* WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT AND BE 
  STRONG AND GUSTY INTO FRIDAY AFTERNOON. 

* WEST TO NORTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH 
  GUSTS UP TO 45 MPH AT TIMES. 

* WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
032 
WWUS74 KMRX 260744
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 AM EST FRI FEB 26 2010

...STRONG AND GUSTY WINDS EXPECTED TODAY ACROSS THE MOUNTAINS...

.A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE STRONG
WEST TO NORTHWEST WINDS OVER THE MOUNTAINS TODAY. THESE WINDS
SHOULD GRADUALLY DIMINISH AFTER SUNSET.


TNZ015>017-042-044-046-VAZ001-002-005-006-008-260845-
/O.CAN.KMRX.WI.Y.0009.000000T0000Z-100226T2100Z/
HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
244 AM EST FRI FEB 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY WESTERLY WINDS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...
BUT WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA.

$$

TNZ018-041-043-045-047-072-074-261600-
/O.EXT.KMRX.WI.Y.0009.000000T0000Z-100227T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG
244 AM EST FRI FEB 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* TIMING: WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING...AND
  BECOME STRONG AND GUSTY BY THIS AFTERNOON. THESE WINDS SHOULD
  GRADUALLY DIMINISH AFTER SUNSET.

* WINDS: WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 MPH CAN BE
  EXPECTED...WITH HIGHER GUSTS UP TO 45 MPH AT TIMES.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHEN
  DRIVING IN THE HIGHER ELEVATIONS TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

DMG
870 
WWUS74 KMRX 261524 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1024 AM EST FRI FEB 26 2010

...STRONG AND GUSTY WINDS EXPECTED TODAY ACROSS THE MOUNTAINS...

.A TIGHT PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE STRONG
WEST TO NORTHWEST WINDS OVER THE MOUNTAINS TODAY. THESE WINDS
SHOULD GRADUALLY DIMINISH AFTER SUNSET.

TNZ018-041-043-045-047-072-074-270000-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-100227T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG
1024 AM EST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* TIMING: WEST TO NORTHWEST WINDS WILL INCREASE...AND BECOME STRONG
  AND GUSTY THIS AFTERNOON. THESE WINDS SHOULD GRADUALLY DIMINISH
  AFTER SUNSET.

* WINDS: WEST TO NORTHWEST WINDS BETWEEN 15 AND 30 MPH CAN BE
  EXPECTED...WITH HIGHER GUSTS UP TO 45 MPH AT TIMES.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHEN 
  DRIVING IN THE HIGHER ELEVATIONS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TG
121 
WWUS74 KMRX 262005
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EST FRI FEB 26 2010

...WESTERLY WINDS DECREASING BELOW ADVISORY CRITERIA...

.WEST TO NORTHWEST WINDS HAD FALLEN INTO THE 15 TO 25 MPH RANGE...
WITH A FEW GUSTS UP TO 35 MPH AT TIMES. THESE SPEEDS AND GUSTS ARE
BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

TNZ018-041-043-045-047-072-074-262115-
/O.CAN.KMRX.WI.Y.0009.000000T0000Z-100227T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG
305 PM EST FRI FEB 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS WILL
CONTINUE...OVER THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE AND
SOUTHWESTERN VIRGINIA INTO THE EARLY EVENING HOURS. HOWEVER...THESE
SPEEDS AND GUSTS ARE BELOW ADVISORY CRITERIA...THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:31 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 25, 2:31 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EST THU FEB 25 2010

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...PERSISTENT PATTERN OF
SNOW SHOWERS DROPPING SE FROM SE KY ACROSS SW VA AND NE TN THIS
AFTERNOON. LOW LEVEL UPSLOPE FLOW...COLD AIR ADVECTION AND SOME
WEAK INSTABILITY SHOULD LAST INTO THE EVENING HOURS...SO SOME
ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED IN THE WARNING AREAS OF
SW VA AND NRN MTNS OF EAST TN. DROPPED SMOKIES BACK TO A WINTER
WEATHER ADVISORY (SIMILAR TO LEE AND SCOTT COUNTIES OF VA) AND
EXTENDED WARNING AND ADVISORY THROUGH 4 AM EST FRIDAY. WILL LET
LATER SHIFTS DECIDE TO CANCEL OR EXTEND INTO FRIDAY IF NEEDED.
SNOW AMOUNTS HAVE VARIED GREATLY FROM BARELY FLURRIES TO AN INCH OR
TWO OF NEW SNOW WHERE THE SNOW SHOWERS HAVE PASSED OVER.

PRESSURE GRADIENT TIGHTENS OVERNIGHT AND LOW LEVEL JET REACHES 40
TO 45 KNOTS...SO I ALSO ISSUED A WIND ADVISORY FROM MIDNIGHT TO 4PM
FRIDAY...FOR SW VA/NE TN/SMOKIES.

OTHERWISE...EXPECT LESS SNOW SHOWERS FOR FRIDAY THEN A LIKELY
BREAK IN ANY WINTRY PRECIPITATION...BEFORE ANOTHER SHORT WAVE
PASSES ACROSS THE REGION LATE FRIDAY NIGHT INTO SATURDAY.

SNOW ACCUMULATING TODAY AND TONIGHT PLUS SOME LINGERING CLOUDINESS
OVER SW VA AND NE TN...SUPPORTED UNDERCUTTING MAX TEMPS EVEN BELOW
THE COOLER NAM MOS. MOS MINS MORE REASONABLE AND I GENERALLY
FOLLOWED THE COLDER MINS.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...MODELS NOT
SIGNIFICANTLY DISSIMILAR DURING THE PERIOD. STAYED CLOSER TO THE
SLIGHTLY SLOWER AND DEEPER ECMWF SOLUTION WHICH KEEPS THE BLOCKING
PATTERN IN PLACE WITH UPPER LEVEL LOW PRESSURE STUCK OVER THE
NORTHEASTERN U.S. THE LOW DRIFTS ONLY SLOWLY EAST KEEPING A
NORTHWEST FLOW SNOW REGIME GOING ALL THE WAY INTO SUNDAY NIGHT. THIS
REGIME HIGHLIGHTS SNOW IN THE MAJOR OROGRAPHIC PARTS OF THE FORECAST
AREA INCLUDING THE CUMBERLAND PLATEAU AND THE TERRAIN ACROSS
SOUTHWEST VIRGINIA AND ALONG THE NORTH CAROLINA BORDER. THERE COULD
BE A BREAK IN THE ACTION ON MONDAY BEFORE THE JET STREAM GETS ACTIVE
AGAIN ACROSS THE SOUTHERN TIER OF THE NATION. SHORT WAVE DRIVES EAST
ACROSS THE SOUTHEASTERN U.S. LATER MONDAY NIGHT THROUGH TUESDAY
NIGHT. JUST A BIT OF UNCERTAINTY AT THIS TIME CONCERNING THE TRACK
AND STRENGTH OF THIS FEATURE AND THE POSSIBILITY OF PHASING WITH
NORTHERN STREAM ENERGY SO MAINTAINED SLIGHT AND LOW CHANCE POPS AT
THIS TIME. SYSTEM DEPARTS TO THE ATLANTIC COAST FOR WEDNESDAY AND
HEIGHTS BUILD INTO THURSDAY SO KEPT THE LAST COUPLE DAYS OF THE
EXTENDED DRY. THOUGHT IT BEST TO UNDERCUT TEMP GUIDANCE THROUGHOUT
THIS FORECAST DUE TO THE LENGTHY PERIOD OF NORTHERLY FLOW ACROSS
SNOW COVERED GROUND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             25  47  26  50  26 /  10  10  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  21  42  23  44  25 /  10  10  10  30  20
OAK RIDGE, TN                       21  42  22  43  25 /  10  10  10  20  20
TRI CITIES AIRPORT, TN              20  37  21  37  24 /  50  30  40  60  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: CAMPBELL...CLAIBORNE...GRAINGER...
     HANCOCK...HAWKINS...MORGAN...NORTHWEST CARTER...NORTHWEST
     GREENE...SCOTT TN...SULLIVAN...UNION...WASHINGTON TN.

     WINTER WEATHER ADVISORY UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     SEVIER SMOKY MOUNTAINS.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...HANCOCK...HAWKINS...JOHNSON...NORTHWEST
     CARTER...NORTHWEST GREENE...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...
     WASHINGTON TN.

     WINTER STORM WARNING UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
     ZONES: JOHNSON...SOUTHEAST CARTER...SOUTHEAST GREENE...
     UNICOI.

VA...WINTER WEATHER ADVISORY UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
     ZONES: LEE...SCOTT.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

     WINTER STORM WARNING UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING
     ZONES: RUSSELL...WASHINGTON...WISE.

&&

TG
Hazardous weather outlook, Feb 25, 5:08 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
508 AM EST THU FEB 25 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
508 AM EST THU FEB 25 2010 /408 AM CST THU FEB 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY SOUTHEAST
FROM THE OHIO VALLEY TODAY...AND TO THE MID ATLANTIC COAST THIS
EVENING. THIS SYSTEM WILL AFFECT THE SOUTHERN APPALACHIAN REGION
THROUGH TONIGHT. SCATTERED TO NUMEROUS SNOW SHOWERS WILL OCCUR WITH
SEVERAL INCHES OF SNOW POSSIBLE BY FRIDAY MORNING ACROSS THE HIGHER
ELEVATIONS OF EASTERN TENNESSEE AND SOUTHWEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UPPER LEVEL LOW PRESSURE SYSTEM WILL STAY OVER THE MID
ATLANTIC AND NORTHEAST STATES THROUGH SUNDAY. THIS WILL CONTINUE
THE THREAT FOR ACCUMULATING SNOWFALL OVER SOUTHWEST VIRGINIA AND
THE MOUNTAINS OF EAST TENNESSEE...MAINLY ACROSS THE HIGHER
ELEVATIONS ABOVE 2500 FEET.

PLEASE SEE THE LATEST WINTER WEATHER STATEMENT (MEMWSWMRX) FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO FRIDAY FOR SNOWFALL
REPORTS. ALSO MORE SNOWFALL OVER THE WEEKEND IN THE HIGHER
ELEVATIONS MAY PROMPT MORE SNOWFALL REPORTS.

TD

In the hours before

Local storm report, Feb 25, 9:44 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 AM EST THU FEB 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     SNOW             COSBY                   35.81N 83.25W
02/25/2010  M3.5 INCH        COCKE              TN   TRAINED SPOTTER

            THREE AND ONE HALF INCHES OF NEW SNOW AT COSBY. REPORTED
            BY SPOTTER.

&&

GRC

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:26 PM ESTWinter Storm WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more30 hr

Nearby

Wind Advisories in Tennessee, 2010Wind Advisories in Virginia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.